How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Elliott, LPCC, NCC Your Own Question
Elliott, LPCC, NCC
Elliott, LPCC, NCC, Psychotherapist
Category: Mental Health
Satisfied Customers: 7664
Experience:  35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
40019946
Type Your Mental Health Question Here...
Elliott, LPCC, NCC is online now
A new question is answered every 9 seconds

How after I have weaned myself from Parnate should I wait

Customer Question

How long after I have weaned myself from Parnate should I wait before I am able to consume the "restricted" foods or start another anti-depressant.
I was taking 30 mg/day of parnate and have been parnate free for two weeks.
Thanks
Submitted: 5 years ago.
Category: Mental Health
Expert:  Elliott, LPCC, NCC replied 5 years ago.
Seeking expert counseling is a sign of strength. A personal relationship with a caring professional is proven clinically effective.

Dear friend,

If you are free from Parnate and are having NO side effects for two weeks already, then you should be able to return to eating the restricted foods. I strongly urge you to just have one restricted food in small portion, and see if you have any adverse reactions, particularly an elevation in blood pressure. If you have your own BP testing device, then you can try before and after.

Give it some time for the adverse reaction to occur.

Try some banana the first tie; then some cheese the next time; then some red wine, the next time. You don't want to overdo it, so that is why you want to go slowly. An adverse reaction could make you ill. That is why you should always be cautious with your health.

If all goes well, wean your way back to the foods that were formerly restricted.

I wish you good health and good fortune.

If you wish to get back to me with more information, please hit the reply button.

Do not hit the ratings of BAD or POOR, as this puts negative feedback on my permanent record. Please allow me to have the opportunity to serve you with a better answer. I am concerned with this new rating system because I do this for a living. Thank you so much.

I wish you the best in finding the relief and healing that you are seeking.

Warm regards,

Elliott Sewell, LPCC, NCC, CCMHC
Customer: replied 5 years ago.

What sort of side effects might I be seeing? I might not be attriuting them to the parnate.

Thanks,

Expert:  Elliott, LPCC, NCC replied 5 years ago.
Dear friend,

Thank you so much for getting back to me.

It would be helpful to know what unusual symptoms you are having. I assume that before taking Panate you did not have high blood pressure problems, otherwise your physician would not have given it to you. Since I do not know what symptoms you might have. I shall list the major side effects of parnate withdrawal. They include:
  • Headaches
  • Rapid heartbeat
  • Sore or stiff neck
  • Nausea or vomiting
  • Cold clammy skin
  • Sweating, with a high fever
  • Light sensitivity
  • Rapid heart rate
  • Low heart rate
  • Chest pains
  • Dilated pupils .
  • If they are not serious they are probably not threatening you in any way However, if you get these symptoms then you should continue to avoid the restricted foods

Warm regards,

Elliott Sewell, LPCC, NCC, CCMHC